|low WBC count and viread
Feb 8, 2009
OK, there has got to be a connection here. I have recently received my latest lab report and find that my wbc is now deficient. Looking back on previous lab work, I can now see a steady decline. Just searching this forum I have read 4 other posts regarding low wbc where the patient is on some form of viread/tenofovir and yet there is nobody has connected the dots? connect the dots.
| Response from Dr. Holodniy
In the registration studies for tenofovir, there was no real signal indicating that tenofovir caused a significant decrease in WBC or more specifically neutrophils compared to the other HIV regimens. That said, 1-3% did see a significant decline in neutrophils. In addition, the protease inhibitors Reyataz and Kaletra, increase blood tenofovir levels, which could potentially magnify a decrease in WBC in someone who is susceptible to a decrease in WBC while receiving tenofovir. Finally, combining tenofovir with videx (ddI) can definitely decrease the CD4 count significantly unless the videx dose is reduced.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Low Wbc Count And Hiv
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Dizziness After Oral Sex Worried I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Rectal Bleeding After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.